MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD ULTRA FINE INSULIN SYRINGE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD ULTRA FINE INSULIN SYRINGE; PISTON SYRINGE
Model Number 329416
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that an unspecified number of bd ultra fine¿ insulin syringes experienced foreign matter contamination and difficult plunger movement.Product defects were noted during use.The following information was provided by the initial reporter: material no: 329416, batch no: 9028862.Consumer reported finding two syringes with something black on the inside of the barrel.The syringes have not been used.Stated, it looks like something melted on inside, black in color.Stated, the plunger was hard to move.Date of event: 2020 (b)(6).
 
Event or Problem Description
It was reported that an unspecified number of bd ultra fine¿ insulin syringes experienced foreign matter contamination and difficult plunger movement.Product defects were noted during use.The following information was provided by the initial reporter: material no: 329416 batch no: 9028862.Consumer reported finding two syringes with something black on the inside of the barrel.The syringes have not been used.Stated, it looks like something melted on inside, black in color.Stated, the plunger was hard to move date of event: (b)(6) 2020.
 
Additional Manufacturer Narrative
Investigation: no samples (including photos) were returned as of 19 june 2020 therefore the complaint could not be confirmed and the root cause is undetermined.A review of the device history record was completed for batch# 9028862.All inspections were performed per the applicable operations qc specifications.There was one (1) notification [(b)(4)] noted for smeared stoppers.There were two (2) notifications [(b)(4)] noted for out of spec breakout/ sustaining.There was one (1) notification [(b)(4)] noted for grease on barrel.

Brand Name
BD ULTRA FINE INSULIN SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10106960
Report Number1920898-2020-00599
Device Sequence Number17053152
Product Code FMF
UDI-Device Identifier00382903294169
UDI-Public00382903294169
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/29/2024
Device Model Number329416
Device Catalogue Number329416
Device Lot Number9028862
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/11/2020
Supplement Date Received by Manufacturer05/11/2020
Initial Report FDA Received Date06/01/2020
Supplement Report FDA Received Date06/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;